Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Apr 25, 2012, 3:57 AM EDT. It took effect at Apr 25, 2012, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 3:57 AM EDT (07:57 UTC)
- In effect from
- Apr 25, 2012, 11:00 AM EDT
- Expired
- Apr 25, 2012, 8:25 PM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
750 WHUS72 KCHS 250757 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 357 AM EDT WED APR 25 2012 AMZ374-250900- /O.CAN.KCHS.SC.Y.0029.000000T0000Z-120425T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 357 AM EDT WED APR 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ330-251600- /O.NEW.KCHS.SC.Y.0030.120425T1500Z-120426T0200Z/ CHARLESTON HARBOR- 357 AM EDT WED APR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
182 WHUS72 KCHS 251444 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1044 AM EDT WED APR 25 2012 AMZ330-252100- /O.CON.KCHS.SC.Y.0030.120425T1500Z-120426T0200Z/ CHARLESTON HARBOR- 1044 AM EDT WED APR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
603 WHUS72 KCHS 251940 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT WED APR 25 2012 AMZ350-260200- /O.NEW.KCHS.SC.Y.0031.120426T0600Z-120427T0600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 340 PM EDT WED APR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-260200- /O.CON.KCHS.SC.Y.0030.000000T0000Z-120426T0200Z/ CHARLESTON HARBOR- 340 PM EDT WED APR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
260 WHUS72 KCHS 260025 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 825 PM EDT WED APR 25 2012 AMZ330-260830- /O.CAN.KCHS.SC.Y.0030.000000T0000Z-120426T0200Z/ /O.EXB.KCHS.SC.Y.0031.120426T1400Z-120426T2300Z/ CHARLESTON HARBOR- 825 PM EDT WED APR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ352-260830- /O.EXB.KCHS.SC.Y.0031.120426T1400Z-120426T2300Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 825 PM EDT WED APR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-260830- /O.CON.KCHS.SC.Y.0031.120426T0600Z-120427T0600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 825 PM EDT WED APR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 1:25 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 25, 1:25 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 125 AM EDT WED APR 25 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL MOVE OFF TO THE EAST ON WEDNESDAY AS HIGH PRESSURE REMAINS POSITIONED JUST TO THE SOUTH OF THE REGION. A COLD FRONT WILL REMAIN DRAPED JUST TO THE NORTH OF THE AREA THROUGH THE END OF THE WEEK. A COLD FRONT WILL EVENTUALLY IMPACT THE AREA LATE IN THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WATER VAPOR IMAGERY DEPICTS A POTENT UPPER LEVEL LOW OVER SOUTHEAST CANADA...WITH ITS ASSOCIATED TROUGH AXIS CONTINUING TO SHIFT OFF THE COAST OF THE EASTERN UNITED STATES. MODELS CONTINUE TO INDICATE A SIGNIFICANT INCREASE IN MID LEVEL MOISTURE OVERNIGHT...BUT THE DRYING DOWNSLOPE FLOW IN THE LOWER-MID LEVELS OF THE ATMOSPHERE SHOULD HELP KEEP SKIES CLEAR INTO THE EARLY OVERNIGHT HOURS. EXPECT AN INCREASE IN MID LEVEL CLOUD COVER TOWARD DAYBREAK HOWEVER...WITH SKIES BECOMING PARTLY TO PERHAPS MOSTLY CLOUDY...WITH THE GREATEST COVERAGE ACROSS THE NORTHERN 2/3 OF THE AREA. A VORT MAX ON THE BACK SIDE OF THE TROUGH IS EXPECTED TO DROP SOUTHEAST ACROSS THE AREA LATE TONIGHT AND COULD RESULT IN SOME SPRINKLES DEVELOPING ACROSS FAR NORTHERN PORTIONS OF THE FORECAST AREA. LOW TEMPS ARE FORECAST TO BE IN THE UPPER 40S...ABOUT TEN DEGREES WARMER THAN TUESDAY MORNING. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/... WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER TROF AXIS WILL STEADILY MOVE OFF THE EAST COAST THROUGH THE DAY AS WEAK DISTURBANCES IN THE NW FLOW MOVE ACROSS THE CAROLINAS AND THE MID ATLANTIC. THE MOST VIGOROUS DISTURBANCE WILL MOVE ACROSS THE VICINITY OF THE NORTHERN REACHES OF THE FORECAST AREA WEDNESDAY MORNING AND THE SUITE OF OPERATIONAL MODELS ARE GENERATING SOME PRECIP ALONG WITH IT. HOWEVER...AGREEMENT IS PRETTY GOOD THAT MOST OF THE SHOWER ACTIVITY WILL REMAIN JUST TO THE NORTH CLOSER TO THE NC BORDER. WE HAVE A SMALL SLIVER OF SLIGHT CHANCE POPS FOR BERKELEY AND CHARLESTON COUNTIES THROUGH MID MORNING. OTHERWISE THE REMAINDER OF THE DAY WILL BE DOMINATED BY SW FLOW AND WARMER TEMPS. LOW LEVEL THICKNESSES SUPPORT HIGHS IN THE UPPER 70S IN THE CHARLESTON AREA AND LOW 80S IN THE SAVANNAH AREA. OVERNIGHT WINDS WILL NOT COMPLETELY DECOUPLE AS WE MAINTAIN A DECENT PRESSURE GRADIENT BETWEEN A SURFACE LOW IN THE OH VALLEY AND A SURFACE HIGH EXTENDING ACROSS FL. EXPECT LOWS IN THE UPPER 50 TO NEAR 60 IN MOST AREAS. THURSDAY THROUGH FRIDAY...THE UPPER FLOW WILL START OFF BROADLY CYCLONIC AND WILL GRADUALLY TRANSITION TO ZONAL AS RIDGE BEGINS TO SHIFT EASTWARD. AT THE SURFACE...THE WEST TO EAST ORIENTED HIGH WILL PERSIST ACROSS AN AREA FROM THE EASTERN GULF TO THE SUBTROPICAL ATLANTIC WITH A COLD FRONT STRETCHING FROM THE UPPER MIDWEST TO THE OUTER BANKS. THE DEEPER MOISTURE WITH THIS FRONT WILL REMAIN NORTH OF THE AREA THROUGH THE END OF THE WEEK AND A DRY FORECAST IS IN PLACE. THE TIGHT PRESSURE GRADIENT BETWEEN THESE FEATURES AND A 20-30 KT LOW LEVEL JET WILL RESULT IN BREEZY CONDITIONS DURING DAYTIME HEATING EACH AFTERNOON...ESPECIALLY ON THURSDAY. THE MAIN CHANGE DURING THIS TIME PERIOD WILL BE THE RISING TEMPERATURES. UPPER HEIGHTS WILL RISE WITH THE UPPER RIDGE MOVING IN AND MODEL LOW LEVEL THICKNESSES SURGE. HIGHS WILL REACH THE MID TO UPPER 80S ON THURSDAY WITH UPPER 80S BECOMING MORE WIDESPREAD FOR FRIDAY. LAKE WINDS...A LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED THURSDAY AFTERNOON DUE TO GUSTY WINDS AROUND THE LAKE SHORE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MEDIUM RANGE MODEL CONSENSUS SUGGESTS THE BACKDOOR FRONT WILL BEGIN TO LIFT NORTHWARD ON SATURDAY...AHEAD OF A COLD FRONT MOVING INTO THE AREA FROM THE NORTHWEST ON SUNDAY. TIMING DIFFERENCES IN MODEL SOLUTIONS ABOUND...AND HAVE THUS REMAINED RATHER GENERIC WITH RAIN CHANCES UNTIL CONSISTENCY IMPROVES. WILL KEEP THE FORECAST DRY UNTIL SUNDAY...INTRODUCING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FOR DURING THE MORE FAVORABLE DAYTIME HOURS OF SUNDAY AND MONDAY. THE FRONT IS EXPECTED TO BE OFF THE COAST BY TUESDAY. TEMPERATURES WILL BE A FEW DEGREES COOLER THIS WEEKEND AND EARLY NEXT WEEK DUE TO MORE PREVALENT SKY COVER AND ANY WEAK COLD ADVECTION BEHIND THE FRONT. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 06Z THU. GUSTY WINDS ARE LIKELY AT THE TERMINALS ONCE AGAIN THIS AFTERNOON...WITH GUSTS OF 20-25 KT POSSIBLE AT TIMES. EXTENDED AVIATION OUTLOOK...GUSTY SURFACE WINDS ARE EXPECTED THURSDAY AND FRIDAY. ALSO...A SMALL CHANCE FOR PERIODS OF LLWS AFTER MIDNIGHT TONIGHT AND AGAIN ON THURSDAY NIGHT. && .MARINE... WINDS SURGED EARLIER THIS AFTERNOON AND EVENING...ESPECIALLY NEAR THE LAND/SEA INTERFACE...BUT HAVE SINCE DIMINISHED. AS A RESULT...THE SMALL CRAFT ADVISORIES FOR CHARLESTON HARBOR AND ALL NEAR SHORE WATERS HAVE EITHER BEEN ALLOWED TO EXPIRE OR HAVE BEEN CANCELLED EARLY. WILL LEAVE THE SMALL CRAFT ADVISORY IN EFFECT FOR THE OUTER GEORGIA WATERS THROUGH THE REMAINDER OF THE NIGHT AS ANOTHER WEAKER SURGE IS POSSIBLE LATE TONIGHT. WEDNESDAY THROUGH SUNDAY...OVERALL THE PERIOD WILL BE DOMINATED BY S TO SW FLOW AS THE LOCAL WATERS WILL BE CAUGHT IN THE PATTERN BETWEEN A SURFACE HIGH TO THE SOUTH AND A COLD FRONT TO THE NORTH. ANY LINGERING SCA CONCERNS SHOULD DIMINISH QUICKLY WEDNESDAY MORNING THOUGH THE FLOW WILL REMAIN ELEVATED FOR ALL THE WATERS THROUGH MUCH OF THE DAY. WEDNESDAY NIGHT AND THURSDAY A MORE SUBSTANTIAL SURGE IS EXPECTED AS A POTENT LOW LEVEL JET MOVES ACROSS THE REGION. SCA/S MAY BE NEEDED FOR SOME/ALL OF THE WATERS DURING THIS TIME DEPENDING ON MIXING PROFILES. SEAS WILL INCREASE TO 4-6 FT FOR THE OUTER WATERS AND 2-5 FT NEARSHORE WITH THE HIGHEST SEAS EXPECTED IN THE CHARLESTON COUNTY WATERS. ADVISORY LEVEL WINDS APPEAR MORE LIKELY THURSDAY AFTERNOON FOR THE CHS HARBOR AS GUSTS INTO THE 25-30 KT RANGE ARE POSSIBLE IN AND AROUND THE HARBOR. THEREAFTER THE PRESSURE GRADIENT WILL REMAIN RELATIVELY TIGHT SUPPORTING ELEVATED WINDS INTO THE WEEKEND. LATE IN THE WEEKEND THE COLD FRONT TO THE NORTH WILL FINALLY BEGIN TO PUSH SOUTHWARD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR AMZ374. && SYNOPSIS... NEAR TERM... SHORT TERM...BSH LONG TERM... AVIATION... MARINE...BSH/JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:40 PM EDT | Small Craft Advisory | CHS | 36 hr | |
| Apr 25, 7:50 PM EDT | Lake Wind Advisory | CHS | Berkeley | 11 hr |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.